MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VL2610
Medical Device Problem Codes Device Remains Activated (1525); Failure to Fire (2610)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the cut and coag keys were locked.No patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medwatch number 1717344-2018-00212 is an invalid report.This event has been reassessed and found to be a non-mdr reportable complaint.The issue being reported is not associated with a serious injury or potential for serious injury with reoccurrence.This event has been reassessed.The event is no longer considered a malfunction mdr reportable complaint and is now classified as a malfunction non-mdr reportable complaint.New information has been received with the following information updated in event description: according to the reporter, prior to use, the device cut and coag keys couldn't be pressed and were locked, consequently as the buttons were locked it cant be activated.This issue was found right after opening the package.No patient involvement.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one vl2610 sample was received and a visual inspection and functional testing were performed by the supplier.This product had been used for treatment.Inspection of the sample noted that the blue and yellow buttons could not be pressed.Further investigation revealed that the root cause is related to the switch within the pencil being placed in an incorrect position during manufacture.Appropriate corrective action has been initiated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow drive
boulder CO 80301
MDR Report Key7267327
Report Number1717344-2018-00212
Device Sequence Number1823958
Product Code GEI
UDI-Device Identifier20884521196633
UDI-Public20884521196633
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K982743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberVL2610
Device Catalogue NumberVL2610
Device Lot Number1708205X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer01/30/2018
01/30/2018
05/18/2018
05/18/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/01/2018
03/01/2018
05/24/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1